Advent-ures in the MSE Forum... Our Advent calendar is live, helping you discover a new corner of the community each day. Visit the homepage and scroll down

Was I drugged?  Advice/opinions welcomed

I went out last night for a few drinks with a friend and some of his friends. It was a really nice evening, however round about my third glass of wine I lose track and recall of events. I apparently fell, sliced my elbow open (quite a magnificent injury) and then my memory picks up again when I was in A&E being advised to have stitches and arguing with my friend.

I don't remember falling, injuring myself, getting into a cab or the journey to the hospital. Is this possible on only three glasses of wine. About one to two hours are a total blank, however I was apparently awake and talking during all this (and apparently being very obnoxious...not like me at all when sober or drunk).

The only medication I take is Seroxat, 20mgs per day, ie one tablet which I had taken around 10-12 hours beforehand. I've had a few drinks when taking this medication before but not with this consequence.

I am so worried about this though realise I can't actually do anything about it now. But was I drunk or was I drugged? What do you think?
«134

Replies

  • Sounds suspiciously like it to me! After reading the case in the paper this week, I'd say you probably were. It can be so dangerous these days, I have a daughter who's just turned 18, and I've told her to always drink out of bottles, never glasses, and then she can put her thumb over the top, and take it with her so there is no danger, but it's awful to think you have to give this advice.
    The case I read about was apparently the first person to be prosecuted for using Rophynol, but it must be really hard to prove.
    Hope your arm gets better soon, and hat you aren't too worried by this awful incident.
    I Believe in saving money!!!:T
    A Bargain is only a bargain if you need it!




  • Hiya,

    It does sound worrying, but it may also be possible you just had an unusual reaction to the wine, this time, possibly also reacting with the Seroxat. I know I've reacted very differently to varying amounts of alcohol over the years. But I think if it was me, I'd visit the GP and ask what they think, for peace of mind.

    HTH

    Mrs Thrift
  • My weight loss following Doktor Dahlqvist' Dietary Program
    Start 23rd Jan 2008 14st 9lbs Current 10st 12lbs
  • I'm not sure if you are aware of the controversy surrounding Seroxat but I would guess drinking in combination with the Seroxat was the reason for your "episode" I know you say you have had a drink with it before but maybe it was the amount or type of drink you had that caused this response. Although it is not advisable to drink alcohol whilst taking this tyoe of medication - I think it is crucial with Seroxat. I have taken it in the past with no ill effects but my friend had a terrible time with it and she is not the only one by a long way. If it works for you, then it is fine but drinking with it is not a real option. I know over Xmas period in particualr it is not unreasonable to have a few drinks and whilst this wouldn't be a problem with most AP's just lessen theire effectiveness - it is not true of seroxat.

    I don't wish to frighten you and if it works for you then it is good but don't drink with it.

    taken from http://www.seroxatusergroup.org.uk/faqs.htm


    Can I drink alcohol whilst on Seroxat? If I do, what are the dangers?

    Both alcohol and Seroxat can disinhibit. Some patients on the combination of the two will be much more disinhibited than usual. There is a risk therefore of problem behaviours that can creep up on you unexpectedly leading to subsequent problems.
  • Hi FTS,

    Did you drink more than usual last night? The reason I ask is because, you say your memory started to lapse around your 3rd glass of wine, but that can equate to the best part of a whole bottle if they're large (i.e. 250ml) glasses which is a fair bit by anyone's standards ;D? If this is as much as you usually consume without any probs, then it seems very logical to start questioning if something else has happened, but if it's more than you would normally drink, that could be your explanation maybe ??? (and that is not intended to sound judgemental!! ;):))
    :love: I :heart2: Boots :love:
  • i'd have a chat with your gp, and see what they think.

    big hugs to you though, and hope your elbow soon heals.
  • VickyA_2VickyA_2 Forumite
    4.5K Posts
    Part of the Furniture 1,000 Posts Name Dropper Combo Breaker
    Forumite
    When I first started taking Seroxat (am now off it), I was awful. I just had one glass of wine and started slurring my words and having fuzzy vision. It got better after that as I learnt my tolerance limit was one glass!

    How long have you been taking Seroxat? (sorry, a very personal question) Have you ever had a drink before whilst taking Seroxat? That Seroxat users group sounds great. It's a shame that I didn't know of it when I was taking it.

    Take care :)
    Sealed Pot Challenge #021 #8 975.71 #9 £881.44 #10 £961.13 #11 £782.13 #12 £741.83 #13 £2135.22 #14 £895.53 #15 £1240.40 declared
  • It doesn't sound like you were dropped a Rohypnol or other substance. You'd be out for a longer time than you were and you wouldn't be aggresive, you'd be in a stupor and unable to do anything.
    The fact that you were coherent is a good sign.
    Also many drugs that have come to light as 'date rape' drugs contain substances whihc colour your drink and/or foam up to make it obvious that it's present.

    No matter what it says on the pack, it's madness to drink with any medication. Everyone is different and react in different ways.
    It does actually say that you're not to drink alcohol whilst taking it and NO it's NOT ok if there's a 12hr gap between taking it and drinking!
    The reason why is because the point of taking it regularly is so it remains in your bloodstream constantly, so that mixes nicely in your blood with the alcohol.

    I'd say you were lucky the last time and you're lucky not to end up in hospital with anything worse.

    They don't put those warnings on the pack for their health - they put it on for your health!
    Count your blessings and either come off them or stay away from the grog until you do.
    Next time you may not be so lucky as a cut elbow and a couple of blurred hours.
    Watch out people. You don't know what lurks around the corner for you![/SIZE]
  • SquidgySquidgy Forumite
    684 Posts
    I hope you are feeling better ((((hug))))

    I am very paranoid about things like this when I go out, but I've heard (on the news I think) about this, which seems like quite a good idea.

    Basically they are like corks with holes in (for straws), which the bartender inserts into your bottle and then cannot be removed, so are therefore tamperproof.
    Not sure how long it will take to get them on the market as the website isn't really up yet.

    It's worth considering though

    Squidgy x
    It's not WHAT you know, it's WHO you know
  • Hello everyone, and thank you so much for your advice and for sharing your experiences. The advice given and the links you provided have been enormously helpful.

    I have been taking Seroxat now for about six months. The amount I drank on Sunday evening was not unusual for me, though I have been going for weeks on end without a drink at all this year - no particular reason, just didn't fancy it. On reading your replies, I think it is most likely that I became doubly disinhibited due to the combination of Seroxat and alcohol. I did act very much out of character, however the brevity of the episode is more suggestive that nothing sinister was added to my drink. A so-called date rape drug would render a person helpless for eight hours or so whereas I was absent from myself for two hours at the most. The information that came with my medication simply says that alcohol should be avoided and this sentence is tagged on underneath a very long list of other well-defined side effects, making it look almost inconsequential IMO. I have had a few drinks when taking (a higher dose of) Seroxat before, at least as much as I had on Sunday evening, but without the dramatics. Therefore I feel that I had no indication of what might happen by having a few drinks, hence my shock at what occurred.

    I will go and have a chat with my gp anyway, just to get her professional opinion on the situation.

    I really upset my friend - I love him dearly and I would trust him with my life. I know hand on heart that he would never do anything to harm me. I just hope he can accept that what happened was beyond my control and that we can move on and away from this dreadful event without ruining the friendship.

    Thank you all again for your words of advice and support - some of you are quite straight talkers...makes it all nice and clear!
This discussion has been closed.
Latest MSE News and Guides

Is your local HSBC closing?

114 branches to shut in 2023

MSE News

Advent Competitions

The countdown is on

MSE Forum

Baileys £10 for 1L at Tesco

When you scan your Clubcard

MSE Deals